Arkansas, 2005Tropical Storm in Arkansas, September 24 to 25, 2005
September 24 to 25, 2005 · NWS LZK · 46 events in 46 counties and zones
Hurricane Rita made landfall along the Gulf Coast near the Texas and Louisiana line on September 24th. The storm weakened as it moved inland, and was a Tropical Depression by the time it reached southern Arkansas.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Rita made landfall along the Gulf Coast near the Texas and Louisiana line on September 24th. The storm weakened as it moved inland, and was a Tropical Depression by the time it reached southern Arkansas. From the afternoon of the 24th through the morning of the 25th, heavy rain spread across the region. Three to six inches of precipitation was common across central and southern sections of the state, with one to three inches farther north. The system produced 35 to 45 mph wind gusts...with some gusts exceeding 50 mph in southern Arkansas. Thunderstorms spawned eleven tornadoes in the Little Rock County Warning Area, with five injuries reported. All tornadoes mentioned in this report were in association with the remnants of Rita.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 3:33 AM CST, 7 hours 27 minutes earlier.
Area forecast discussion, Sep 24, 3:33 AM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 AM CDT SAT SEP 24 2005
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
NAM SOLUTION HAS RITA MOVING NORTH INTO NORTHEAST TEXAS THROUGH
12Z SUNDAY. THEN THE LOW WEAKENS AND OPENS UP BY 00Z MONDAY...WITH
UPPER RIDGE REBUILDING FROM THE WEST. IN THE MEANTIME...A SHORT
WAVE MOVES ACROSS THE NORTHERN PART OF THE COUNTRY PUSHING A COLD
FRONT THROUGH THE STATE ON MONDAY. DRY AIR WILL FILTER INTO THE
STATE MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER CONDITIONS WILL
ACCOMPANY THE FRONTAL PASSAGE. IN THE SHORT TERM...RITA WILL BRING
HEAVY RAINS TO SOUTHWEST ARKANSAS TONIGHT AND SUNDAY...SO A FLASH
FLOOD WATCH WILL BE IN ORDER FOR THAT AREA.
&&
.LONG TERM...WEDNESDAY THROUGH FRIDAY
MOISTURE WITH RITA SHUNTED TO EAST BY FRONT TOWARD THE END OF THE
SHORT TERM. NORTHWEST FLOW ALOFT WILL BRING YET ANOTHER FRONT INTO
THE REGION FROM THE PLAINS WEDNESDAY/THURSDAY. MOISTURE LACKING...SO
ONLY SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST. FRONT WILL
BRING REINFORCING SHOT OF COOLER AIR...KEEPING TEMPERATURES
SEASONAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 82 70 80 69 / 70 70 70 70
HARRISON AR 84 65 78 64 / 30 40 50 30
HOT SPRINGS AR 81 71 80 70 / 70 70 80 60
PINE BLUFF AR 81 72 80 71 / 70 80 80 70
MOUNTAIN HOME AR 84 65 78 64 / 30 40 50 40
MONTICELLO AR 80 75 81 74 / 70 90 90 70
SEARCY AR 83 69 79 68 / 60 60 70 70
MOUNT IDA AR 81 70 79 69 / 70 70 70 50
RUSSELLVILLE AR 83 68 79 67 / 60 60 70 50
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR ARZ040-
ARZ041-ARZ042-ARZ052-ARZ053-ARZ054-ARZ062-ARZ066-ARZ067-ARZ068.
&&
SHORT TERM...32 / LONG TERM....46
Hazardous weather outlook, Sep 24, 10:35 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SAT SEP 24 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1135 AM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD THROUGH
TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL GRADUALLY
OVERSPREAD ARKANSAS TODAY AND TONIGHT...WITH RAIN BECOMING
WIDESPREAD.
RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS
SOUTHWEST SECTIONS OF THE STATE. BY SUNDAY MORNING...MUCH OF THE
SOUTHWEST WILL HAVE RECEIVED OVER 3 INCHES OF PRECIPITATION.
A FLASH FLOOD WATCH HAS BEEN POSTED FOR SOUTHWEST ARKANSAS
TONIGHT...WITH THE WATCH COVERING AREAS SOUTH AND WEST OF MENA...HOT
SPRINGS...FORDYCE AND WARREN.
SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL
HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS...
ISOLATED TORNADOES WILL BE POSSIBLE BY TONIGHT IN THE SOUTHERN
COUNTIES...MAINLY SOUTH OF ARKADELPHIA AND STAR CITY LINE.
CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS
CENTRAL AND SOUTHERN ARKANSAS TODAY AND TONIGHT. WIND SPEEDS OF 15
TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS
AREAS FROM MENA...TO ARKADELPHIA...TO STAR CITY.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH
FLOOD WATCH WILL CONTINUE IN SOUTHWEST ARKANSAS FOR THE POSSIBILITY
OF EXCESSIVE RAINFALL.
THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 12 INCHES
IN PARTS OF SOUTHWEST ARKANSAS...WITH 6 TO 10 INCH AMOUNTS COMMON.
TOWARD CENTRAL ARKANSAS...3 TO 6 INCH AMOUNTS MAY OCCUR...WITH 1 TO
3 INCHES IN PARTS OF THE NORTH AND EAST.
SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY...
MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED
TORNADOES MAY BE SPAWNED.
IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND
TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT
WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE
REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO
THROUGH...WOULD BE FOLLOWED BY COOL AND DRY AIR.
YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY.
MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A
REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE
FORECAST.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS LATER
TODAY AND TONIGHT...WITH THE POSSIBILITY OF ISOLATED TORNADOES.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK
55
Tropical Storm, Arkansas
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Arkansas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Tropical Storm, Baxter
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Baxter forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Tropical Storm, Boone
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Boone forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Bradley
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Bradley forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Tropical Storm, Calhoun
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Tropical Storm, Clark
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Clark forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Tropical Storm, Cleburne
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Cleburne forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
Tropical Storm, Cleveland
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Tropical Storm, Conway
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Conway forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
Tropical Storm, Dallas
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Dallas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Tropical Storm, Desha
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Desha forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Tropical Storm, Drew
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Drew forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Tropical Storm, Faulkner
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Faulkner forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Tropical Storm, Franklin
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Fulton
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Fulton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
Tropical Storm, Garland
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Garland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Tropical Storm, Grant
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Grant forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Tropical Storm, Hot Spring
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Hot Spring forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Tropical Storm, Independence
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Independence forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
Tropical Storm, Izard
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Izard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
Tropical Storm, Jackson
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
Tropical Storm, Jefferson
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Tropical Storm, Johnson
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Lincoln
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Tropical Storm, Logan
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Logan forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Lonoke
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Lonoke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Tropical Storm, Marion
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
Tropical Storm, Monroe
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Tropical Storm, Montgomery
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Newton
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Newton forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Ouachita
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Ouachita forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Tropical Storm, Perry
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Perry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Tropical Storm, Pike
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Tropical Storm, Polk
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Polk forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Pope
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Pope forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Prairie
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Prairie forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Tropical Storm, Pulaski
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Pulaski forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Tropical Storm, Saline
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Tropical Storm, Scott
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Scott forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Searcy
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Searcy forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, Sharp
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Sharp forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Tropical Storm, Stone
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Stone forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
Tropical Storm, Van Buren
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm, White
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- White forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Tropical Storm, Woodruff
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Woodruff forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
Tropical Storm, Yell
- When
- September 24, 11:00 AM CST to September 25, 9:00 AM CST
- Where
- Yell forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5478214, 5478264, 5478265, 5478266, 5478267, 5478268, 5478269, 5478270, 5478271, 5478272, 5478273, 5478274, 5478275, 5478276, 5478277, 5478278, 5478279, 5478280, 5478281, 5478282, 5478283, 5478284, 5478285, 5478286, 5478287, 5478288, 5478289, 5478290, 5478291, 5478292, 5478293, 5478294, 5478295, 5478296, 5478297, 5478298, 5478299, 5478300, 5478301, 5478302, and more.